Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 232, NWS Louisville, KY

April 20, 2006Hancock County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2006, 10:38 AM CDT for Hancock County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2006, 10:38 AM CDT (15:38 UTC)
Expired
Apr 20, 2006, 11:15 AM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Hancock County, KY

The radar

The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 10:44 AM CDTHAIL 0.88Hawesville, KYDIME TO NICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1161 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 201538
SVRLMK
KYC091-201615-
/O.NEW.KLMK.SV.W.0232.060420T1538Z-060420T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 AM CDT THU APR 20 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 1115 AM CDT

* AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTH OF HAWESVILLE...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAWESVILLE BY 1045 AM CDT...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF 
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE 
TELEPHONE UNLESS IT IS AN EMERGENCY.

LAT...LON 3787 8689 3780 8682 3774 8681 3768 8664
      3788 8670 3796 8681

$$

AL
2 follow-up statements
000 
WWUS53 KLMK 201546
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 AM EDT THU APR 20 2006

KYC091-201615-
/O.CON.KLMK.SV.W.0232.000000T0000Z-060420T1615Z/
HANCOCK KY-
1046 AM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR HANCOCK COUNTY...

AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR HAWESVILLE...OR ABOUT 16 MILES EAST OF
ROCKPORT....MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN HAWESVILLE 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3787 8689 3780 8682 3774 8681 3768 8664
      3788 8670 3796 8681

$$

AL
000 
WWUS53 KLMK 201614
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 PM EDT THU APR 20 2006

KYC091-201623-
/O.EXP.KLMK.SV.W.0232.000000T0000Z-060420T1615Z/
HANCOCK KY-
1113 AM CDT THU APR 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY EXPIRES AT 1115
AM CDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED NORTHEAST 
OF THE AREA...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3787 8689 3780 8682 3774 8681 3768 8664
      3788 8670 3796 8681

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:07 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 20, 9:07 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 AM EDT THU APR 20 2006

.UPDATE...
SCT TSRA CONTINUE TO DEVELOP OVER KY/TN THIS MORNING. 12 UTC
NASHVILLE SOUNDING DEPICTS FAIRLY UNSTABLE AIRMASS ALOFT...AND
THIS COUPLED WITH WEAK WAVE OF LOW PRESSURE NEAR HOP SHOULD HELP
CONTINUE CLUSTERS OF TSRA INTO THE AFTN HOURS OVER THE CWA. BEST
CHANCES WILL BE SOUTH OF THE OHIO RIVER...WHERE WE WILL HAVE 50/60
POPS. FEEL THAT THE MAIN THREAT...JUST LIKE IT HAS BEEN ALL
MORNING...WILL BE FROM LARGE HAIL...HEAVY RAIN...AND FREQUENT
LIGHTNING. STRONGEST STORM AT THE MOMENT IS THE CELL OVER FAR SRN
MEADE COUNTY WITH A FRESH SEVERE THUNDERSTORM WARNING JUST ISSUED.
HAVE ALSO ADJUSTED SHORT TERM DEWPOINTS...WITH LEX ONLY AT 47 LAST
HOUR...WHILE BWG IS 65...QUITE A GRADIENT.

CS

&&

.PREV DISCUSSION... (ISSUED 733 AM EDT THU APR 20 2006)

UPDATE...
CLUSTERS OF TSRA CONTINUE ACROSS CNTRL KY FROM NEAR GLW TO NEAR
FTK. ISLTD ACTIVITY FURTHER NORTH IN SRN IND. WILL UPDATE THE FCST
TO ADD MENTION OF SCT TSRA THIS MORNING FOR LOCATIONS EAST OF
CURRENT ACTIVITY IN CNTRL KY. THREAT IS MAINLY FROM ELEVATED
HAILERS WITH HEAVY RAIN AND FREQUENT LIGHTNING. ADDITIONAL STORMS
EXTEND ALL THE WAY BACK INTO CNTRL TN INTO SE MO AND ARKANSAS...SO
STILL EXPECTING ADDITIONAL ACTIVITY LATER ON TODAY.

CS

PREV DISCUSSION... (ISSUED 342 AM EDT THU APR 20 2006)

MESO UPDATE...
BETWEEN 08Z AND 0840Z SHOWERS AND A FEW THUNDERSTORMS RAPIDLY
DEVELOPED OVER WESTERN KENTUCKY AND NORTHWEST TENNESSEE AND WERE
MOVING NORTHEAST. THEREFORE LOOKS LIKE FORECAST OF ISOLATED EARLY
MORNING SHOWERS AND STORMS WILL BE GOOD.  13

SHORT TERM (TODAY AND TONIGHT)...

BIG UPPER LOW OVER SOUTH DAKOTA THIS MORNING WILL DRIFT EASTWARD TO
WISCONSIN OVER THE NEXT 24 HOURS. THE MOST SIGNIFICANT SHORTWAVE
TROF ASSOCIATED WITH THIS THAT WILL AFFECT OUR REGION WILL MOVE
NORTHEASTWARD THROUGH THE TENNESSEE VALLEY THIS EVENING. AT THE
SURFACE A TROF WILL ARC FROM THE UPPER MISSISSIPPI VALLEY THROUGH
THE GREAT LAKES...OHIO AND TENNESSEE VALLEYS...TO TEXAS. THIS WILL
BE THE CORRIDOR OF GREATEST SHOWER AND THUNDERSTORM ACTIVITY.

FIRST...EARLY THIS MORNING A WEAK WAVE OF LOW PRESSURE IS EXPECTED
TO EJECT NORTHEAST OUT OF ARKANSAS TOWARD THE OHIO VALLEY. THIS
FEATURE IS PRODUCING THUNDERSTORMS OVER ARKANSAS AT 07Z. A FEW OF
THESE STORMS MAY MAKE IT INTO THE LMK CWFA EARLY THIS MORNING BUT
ANY THAT DO WILL BE SHORT LIVED AND SHOULD BE GONE BY MID MORNING.

THEN THIS AFTERNOON ATTENTION TURNS TO THE WAVE COMING IN TO
TENNESSEE. THIS SHOULD SPARK THUNDERSTORMS IN OUR
REGION...ESPECIALLY IN SOUTHEASTERN SECTIONS OF THE LMK CWFA CLOSER
TO THE BETTER DYNAMICS THIS AFTERNOON AND EVENING. LIFTED INDEX
BOTTOMS OUT AROUND -6 WITH CAPES AROUND 2000. DOWNBURST POTENTIAL
NUMBERS STAY JUST BELOW CRITICAL THRESHOLDS AND HELICITY IS WEAK.
HOWEVER WET BULB ZERO WILL BE AT 9000 FEET. THEREFORE HAIL LOOKS TO
BE THE MAIN THREAT WITH ANY STORMS THIS AFTERNOON AND EVENING.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...

MAIN CONCERNS THIS FORECAST ARE PERIODS OF SHOWERS/THUNDERSTORMS
MOVING ACROSS THE AREA FRIDAY THROUGH EARLY SATURDAY THEN AGAIN THE
EARLY PART OF NEXT WEEK - TIMING AND PLACEMENT OF BEST CHANCE OF
PRECIPITATION.

MODELS SHOW SAME GENERAL PATTERN BUT TIMING AND TRACK OF SYSTEMS
ACROSS OHIO VALLEY IS SLIGHTLY DIFFERENT. GFS IS FASTER AND A LITTLE
FARTHER WEST THAN NAM ON FRIDAY AND WILL LEAN TOWARD THE FASTER GFS
SOLUTION. THIS HAS SUPPORT FROM 19/12Z ECMWF.

THIS WILL BRING SHOWERS AND THUNDERSTORMS INTO FORECAST AREA A
LITTLE EARLY ON FRIDAY AND WILL SPREAD PRECIPITATION OVER THE ENTIRE
REGION. THUS WITH MORE WIDESPREAD PRECIPITATION...WILL INCREASE
CLOUDS OVER THE AREA AND KEEP TEMPERATURES IN THE LOWER 70S...CLOSER
TO THE COOLER GFS FOR LOUISVILLE AND LEXINGTON. AIR WILL BE UNSTABLE
ENOUGH TO KEEP THUNDER IN THE FORECAST.

AS THIS SYSTEM MOVES TO THE EAST RAIN WILL END OVER AREAS NEAR AND
EAST OF INTERSTATE 75 SATURDAY MORNING. WILL KEEP SOME CLOUDS OVER
THE AREA WITH UPPER LOW OVER THE UPPER GREAT LAKES. HOWEVER SKIES
SHOULD BE PARTLY CLOUDY BY MID TO LATE AFTERNOON ACROSS THE AREA.
WEST TO NORTHWEST BREEZES WILL RESULT IN TEMPERATURES IN THE MID
70S...CLOSER TO GFS MOS.

SOME DISAGREEMENT AMONG MODELS SUNDAY-MONDAY TIME FRAME. FOR NOW
WILL KEEP AREA DRY WITH JUST SOME INCREASE IN CLOUDS AND HOLD OFF
NEXT CHANCE OF SHOWERS/THUNDERSTORMS UNTIL TUESDAY.

SCHOLZ

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 20, 9:20 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 AM EDT THU APR 20 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-210830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1020 AM EDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO
THE AFTERNOON AND EVENING HOURS. A FEW SEVERE THUNDERSTORMS ARE
POSSIBLE WITH LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THE
BEST CHANCES OF SEVERE STORMS ARE SOUTH OF AN OWENSBORO TO LEXINGTON
LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE
OUTLOOK AREA ON FRIDAY AND FRIDAY NIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT. THE BEST
CHANCE OF SEVERE STORMS WILL BE SOUTH OF A LINE FROM FRANKLIN...TO
COLUMBIA...TO RICHMOND. THESE STORMS MAY ALSO ORIENT INTO
BANDS...RESULTING IN A POTENTIAL FOR LOCALLY HEAVY RAINFALL.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE IN THE BLUE GRASS SATURDAY.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF LARGE HAIL TODAY.
CALL OUR OFFICE...OR USE THE E-SPOTTER SYSTEM ON OUR WEBSITE AT
WEATHER.GOV/LOUISVILLE. SPOTTER ACTIVATION MAY BE REQUESTED FRIDAY
AFTERNOON.

CS

In the hours before

Local storm report, Apr 20, 8:56 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
956 AM EDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             CREAL                   37.43N 85.65W
04/20/2006  M0.88 INCH       GREEN              KY   OTHER FEDERAL

&&

AL
Special weather statement, Apr 20, 9:10 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 AM EDT THU APR 20 2006

KYZ070-072-201445-
LOGAN-SIMPSON-
910 AM CDT THU APR 20 2006

...STRONG STORM MOVING INTO LOGAN AND SIMPSON COUNTIES...

AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF SPRINGFIELD OR NEAR
ADAIRVILLE...AND MOVING NORTHEAST AT 30 MPH.

FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR FRANKLIN BY 940 AM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. THIS STORM MAY TURN SEVERE. STAY TUNED TO
NOAA ALL HAZARDS RADIO FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Apr 20, 9:25 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 AM EDT THU APR 20 2006

KYZ028-201500-
HARDIN-
1025 AM EDT THU APR 20 2006

...STRONG THUNDERSTORM MOVING TOWARD FORT KNOX...

AT 1022 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHWEST OF ELIZABETHTOWN...OR 32
MILES SOUTHWEST OF LOUISVILLE...AND MOVING EAST AT 25 MPH. THIS
STORM WILL MOVE JUST SOUTH OF FORT KNOX...AND WILL LIKELY IMPACT THE
RADCLIFF AREA.

HEAVY RAIN...CLOUD-TO-GROUND LIGHTNING...AND SMALL PEA OR MARBLE
SIZE HAIL IS EXPECTED WITH THIS STORM.

AL
Special weather statement, Apr 20, 9:43 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1043 AM EDT THU APR 20 2006

KYZ026-201530-
OHIO-
943 AM CDT THU APR 20 2006

...STRONG STORMS MOVING INTO OHIO COUNTY...

AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
MASONVILLE TO CALHOUN TO CROFTON...MOVING EAST AT 30 MPH.

FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE...
  NEAR HARTFORD BY 1015 AM CDT.

THIS INCLUDES THE WESTERN KENTUCKY PARKWAY BETWEEN MILE MARKERS 75
AND 77...AND THE NATCHER PARKWAY BETWEEN MILE MARKERS 41 AND 48.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. THESE STORMS MAY TURN SEVERE. STAY TUNED TO
NOAA ALL HAZARDS RADIO FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Apr 20, 9:58 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 AM EDT THU APR 20 2006

KYZ073-074-201545-
ALLEN-BARREN-
958 AM CDT THU APR 20 2006

...STRONG THUNDERSTORMS MOVING OVER ALLEN COUNTY INTO BARREN
COUNTY...

AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SCOTTSVILLE TO 5 MILES NORTHEAST OF SCOTTSVILLE...MOVING NORTHEAST
AT 30 MPH.

FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE...
  NEAR GLASGOW BY 1025 AM CDT.

THE STORMS WILL ALSO PASS OVER BARREN RIVER LAKE.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. THESE STORMS MAY TURN SEVERE. STAY TUNED TO
NOAA ALL HAZARDS RADIO FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Apr 20, 10:01 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 AM EDT THU APR 20 2006

INZ090-KYZ025-201530-
HARRISON-MEADE-
1101 AM EDT THU APR 20 2006

...STRONG THUNDERSTORM NEAR OHIO RIVER...

AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES NORTHWEST OF BRANDENBURG...NEAR THE
TOWN OF WOLF CREEK...AND MOVING EAST AT 25 MPH.

VERY HEAVY RAINFALL...AND SMALL PEA OR MARBLE SIZE HAIL ARE
EXPECTED WITH THIS STORM.

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 5:00 AM CDTSevere Thunderstorm WarningLMKLogan45 min
Apr 20, 5:25 AM CDTSevere Thunderstorm WarningLMKSimpson50 min
Apr 20, 5:46 AM CDTSevere Thunderstorm WarningLMKLogan, Warren44 min
Apr 20, 6:09 AM CDTSevere Thunderstorm WarningLMKAllen48 min
Apr 20, 6:26 AM CDTSevere Thunderstorm WarningLMKBarren49 min
Apr 20, 6:53 AM CDTSevere Thunderstorm WarningLMKMonroe52 min
Apr 20, 7:06 AM CDTSevere Thunderstorm WarningLMKMetcalfe24 min
Apr 20, 7:28 AM CDTSevere Thunderstorm WarningLMKLarue23 min
Apr 20, 7:30 AM CDTSevere Thunderstorm WarningLMKAdair45 min
Apr 20, 7:38 AM CDTSevere Thunderstorm WarningLMKCumberland34 min
Apr 20, 7:38 AM CDTSevere Thunderstorm WarningLMKHart22 min
Apr 20, 7:39 AM CDTSevere Thunderstorm WarningLMKNelson21 min
Apr 20, 8:01 AM CDTSevere Thunderstorm WarningLMKHart14 min
Apr 20, 8:34 AM CDTSevere Thunderstorm WarningLMKGreen26 min
Apr 20, 8:34 AM CDTSevere Thunderstorm WarningLMKCasey31 min
Apr 20, 8:54 AM CDTSevere Thunderstorm WarningLMKLarue, Taylor36 min
Apr 20, 9:03 AM CDTSevere Thunderstorm WarningLMKMeade25 min
Apr 20, 9:48 AM CDTSevere Thunderstorm WarningLMKOhio42 min
Apr 20, 10:16 AM CDTSevere Thunderstorm WarningLMKMeade44 min
Apr 20, 10:29 AM CDTSevere Thunderstorm WarningLMKBarren21 min
Apr 20, 10:33 AM CDTSevere Thunderstorm WarningLMKMetcalfe27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.